News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Rheumatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Rheumatology Answers List

Forum Name: Rheumatology Topics

Question: Diamox and Gout


 messalina - Thu Jun 23, 2005 4:12 pm

My question is, " Is there a link between Gout and the use of Diamox?"
 Theresa Jones, RN - Sat Jul 02, 2005 7:55 am

User avatar Hi messalina,
According to documented Diamox side effects there may be a relationship between this drug and worsening symptoms of Gout but it does not (to my knowlege) have any relationship in causing Gout itself. If this is something you are experiencing, be sure to notify your physician.
Sincerely,
Rntdj
 messalina - Sat Jul 02, 2005 8:57 am

:( Thank you Rntdj ... I was beginning to think All the Drs? were on the 19th green. Indeed as you are a nurse they may still be. At any rate I'm appreciative of your reply.

I posed the question because I'm a 53 yr. old woman and I think I expierenced gout which is not new to my family ... indeed my dad had it and I seem to have his genes like none of my other siblings. (That's because I have an inherited eye disorder that none of my other family members appear to have.)

Anyway, one night while sitting at the computer I fell asleep and I think when I woke up my foot was in the position of resting on the ball of my left foot then this incredible pain hit that lasted all weekend. The pain had my screaming and moaning and thank God I had a cane around the house to assist my hobbling. I accepted that it was arthritis (sp) or gout because my dad had gout and one of my brothers though 20 some yrs. younger than me also has had an episode of gout in the past few months. The pain subsided over the next five dyas or so but even now there is a bit of ache if I position my big toe just right.

I then set out to learn about gout. I read about uric acid and water intake. Other things as well, then I thought about the Diamox I have been taking for about a year. I probably made all the wrong connections and that's why I posted here. To ask if there is some connection to gout being caused by extended use of Diamox. To be fair I must say that I do experience that type of pain in my thumb joints at times.

I once read an online query about Diamox and its possibly causing a stroke because it takes water from the body therefore from around the brain. There was no answer to the question.

Thank you, any / all who post to this.
 Theresa Jones, RN - Sat Jul 02, 2005 11:30 am

User avatar Hi messalina,
The physicians, as well as the rest of us, volunteer as much time as possible to answer posts on this forum to the best of our ability. With that being said, there are multiple side effects that one may experience from the medication Diamox but to my knowledge a stroke has not been included in this list. Labwork is used to verify if Gout is suspected. If it would be diagnosed that your problem is Gout then I would relate the Diamox to worsening of symptoms but not the actual cause of the disorder.
Sincerely,
Rntdj
 messalina - Sat Jul 02, 2005 12:02 pm

Always eager to learn. Would you please explain how Diamox would worsen gout?
Thx...


|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here